MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM,,

ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM,,
Model Number 20400107
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Tissue Damage (2104); Patient Problem/Medical Problem (2688)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medwatch is not to report a device malfunction, but to report a patient adverse event.There was no report of a device malfunction or patient complication during the procedure, however, the patient did experience an adverse effect post procedure.It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.Complaint reference (b)(4).
 
Event or Problem Description
An angiodynamics regional business manager reported receiving feedback from a physician regarding the 15cm nanoknife probe.The physician stated that he has seen some significant side effects with some of his patients ducts and vessels after using the nanoknife 15cm probes.The treating physician stated he thought they had tried to treat too large of a tumor.The ablation had destroyed the pancreatic duct causing the patient to have a large pancreatic leak.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.This medwatch is not to report a device malfunction, but to report an adverse patient effect.The reported device is not available for return as there was no allegation of device malfunction during the procedure.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint could not be confirmed because no nk probe sample was returned for evaluation.In addition, there were no reports of nk probe or hardware malfunction during the procedure; issue is patient adverse event/injury.Labeling review: the instructions for use, which is supplied to the end user with this catalog number, contains the following statement: "warnings: do not use a device with damaged insulation.Do not attach anything to the device unless it is supplied by angiodynamics and indicated for use with this device.Attachments may damage the insulation and contribute to patient injury.Inspect all of the devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached." the device history records for the lots obtained through the ship history report were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
NANOKNIFE SYSTEM
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION SYSTEM,,
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury, ny
MDR Report Key10359621
Report Number1319211-2020-00048
Device Sequence Number14074755
Product Code OAB
UDI-Device IdentifierH787204001070
UDI-PublicH787204001070
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20400107
Device Catalogue Number20400107
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;